Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 86, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 11, 2017, 5:06 PM CDT for Dimmit County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2017, 5:06 PM CDT (22:06 UTC)
- Expired
- Apr 11, 2017, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 132 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 10.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2566 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 7.1
The text
As transmitted.
970
WUUS54 KEWX 112206
SVREWX
TXC127-112245-
/O.NEW.KEWX.SV.W.0086.170411T2206Z-170411T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
506 PM CDT TUE APR 11 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southeastern Dimmit County in south central Texas...
* Until 545 PM CDT
* At 506 PM CDT, a severe thunderstorm was located near Catarina, or
16 miles south of Big Wells, moving south at 10 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Catarina, Light and Farm to Market Road 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2834 9964 2843 9946 2832 9939 2821 9940
2820 9949 2820 9958
TIME...MOT...LOC 2206Z 356DEG 8KT 2834 9955
HAIL...1.50IN
WIND...<50MPH
$$
PLATT1 follow-up statement
666
WWUS54 KEWX 112220
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
520 PM CDT TUE APR 11 2017
TXC127-112245-
/O.CON.KEWX.SV.W.0086.000000T0000Z-170411T2245Z/
Dimmit TX-
520 PM CDT TUE APR 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN DIMMIT COUNTY...
At 519 PM CDT, a severe thunderstorm was located near Light, or 20
miles south of Big Wells, moving south at 15 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Light and Farm to Market Road 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2830 9962 2837 9945 2832 9939 2821 9940
2820 9949 2820 9958
TIME...MOT...LOC 2219Z 354DEG 13KT 2828 9954
HAIL...1.50IN
WIND...<50MPH
$$
PLATTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:28 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 11, 2:28 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 228 PM CDT Tue Apr 11 2017 .SHORT TERM (Tonight through Wednesday Night)... Upper air analysis this morning showed a trough extending from the central plains through Texas to northern Mexico and a ridge to the west. At the surface, a cold front was stretched from Georgetown to Pandale. The cold front will stall and dissipate across our CWA and slight chances for showers and thunderstorms will continue overnight and Wednesday. Rain chances will retreat to the west Wednesday night. && .LONG TERM (Thursday through Tuesday)... A combination of moist low level flow and a series of upper level disturbances will keep slight chances for thunderstorms in the forecast each day through Friday. A more intense upper level trough will swing through the central plains Saturday bringing a better chance for showers and thunderstorms over the weekend. Another upper level trough will bring a chance for thunderstorms Monday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 63 80 64 79 63 / 20 20 10 20 10 Austin Bergstrom Intl Airport 62 80 62 79 62 / 20 20 10 20 10 New Braunfels Muni Airport 63 79 64 79 63 / 20 20 10 20 10 Burnet Muni Airport 62 77 62 76 61 / 20 20 10 20 10 Del Rio Intl Airport 66 80 65 79 65 / 30 30 20 20 10 Georgetown Muni Airport 62 79 63 77 62 / 20 20 10 20 10 Hondo Muni Airport 64 80 64 80 63 / 20 20 10 20 10 San Marcos Muni Airport 63 79 63 79 63 / 20 20 10 20 10 La Grange - Fayette Regional 64 80 63 80 62 / 20 20 10 20 - San Antonio Intl Airport 64 79 65 79 64 / 20 20 10 20 10 Stinson Muni Airport 65 79 65 79 64 / 20 20 10 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Runyen Synoptic/Grids...05 Public Service/Data Collection...YB
Hazardous weather outlook, Apr 11, 1:55 AM CDT, 15 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 155 AM CDT Tue Apr 11 2017 TXZ171>173-183>194-202>209-217>225-228-120700- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 155 AM CDT Tue Apr 11 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Rest of tonight. A Flash Flood Watch is in effect for most of South Central Texas through 7 am. Rain totals of 1 to 3 inches with isolated amounts to 5 inches are possible through Tuesday morning...mainly for areas along and east of the Edwards escarpment, including the Interstate 35 corridor. This could lead to flash flooding for these areas. In addition...hail up to one inch in diameter and gusty winds up to 60 mph are possible. A Severe Thunderstorm Watch is also in effect through 7 am Tuesday, but these threats are secondary to the main flash flooding threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected for the extended period. .SPOTTER INFORMATION STATEMENT... Please submit any flooding or severe weather reports to the National Weather Service.
In the hours before
Special weather statement, Apr 11, 4:07 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 407 PM CDT TUE APR 11 2017 TXZ217-228-112145- Maverick TX-Dimmit TX- 407 PM CDT TUE APR 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MAVERICK AND WEST CENTRAL DIMMIT COUNTIES UNTIL 445 PM CDT... At 406 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of El Indio, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Farias Lake. LAT...LON 2859 10027 2865 10021 2856 10002 2841 10015 TIME...MOT...LOC 2106Z 301DEG 9KT 2858 10020 PLATT
Special weather statement, Apr 11, 4:17 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 417 PM CDT TUE APR 11 2017 TXZ228-112200- Dimmit TX- 417 PM CDT TUE APR 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DIMMIT COUNTY UNTIL 500 PM CDT... At 415 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Big Wells, moving southeast at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Las Vegas and Farm to Market Road 468. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2856 9952 2860 9946 2858 9940 2847 9940 TIME...MOT...LOC 2115Z 301DEG 8KT 2854 9943 PLATT
Special weather statement, Apr 11, 4:34 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 434 PM CDT TUE APR 11 2017 TXZ220-112215- Atascosa TX- 434 PM CDT TUE APR 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ATASCOSA COUNTY UNTIL 515 PM CDT... At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near Christine, moving southeast at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Jourdanton, Charlotte, Christine, Coughran and McCoy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2864 9869 2886 9876 2898 9829 2881 9813 TIME...MOT...LOC 2134Z 306DEG 14KT 2877 9861 PLATT
Special weather statement, Apr 11, 4:56 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 456 PM CDT TUE APR 11 2017 TXZ217-228-112245- Maverick TX-Dimmit TX- 456 PM CDT TUE APR 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK AND SOUTHWESTERN DIMMIT COUNTIES UNTIL 545 PM CDT... At 455 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles east of El Indio, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Maverick and southwestern Dimmit Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2848 10022 2855 10007 2829 9991 2823 10017 TIME...MOT...LOC 2155Z 330DEG 10KT 2848 10014 PLATT
Special weather statement, Apr 11, 5:01 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
501 PM CDT TUE APR 11 2017
TXZ228-112245-
Dimmit TX-
501 PM CDT TUE APR 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DIMMIT COUNTY UNTIL
545 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Catarina, or 17 miles south of Big Wells, moving southeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Catarina, Light and Farm to Market Road 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2835 9962 2843 9948 2833 9939 2832 9940
2821 9940 2820 9957
TIME...MOT...LOC 2159Z 335DEG 9KT 2832 9954
PLATTLocal storm report, Apr 11, 5:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 PM CDT TUE APR 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 2 W BIG WELLS 28.57N 99.60W
04/11/2017 E0.50 INCH DIMMIT TX PUBLIC
DIME SIZED HAIL.
&&
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:26 PM CDT | Special Weather Statement | EWX | Llano | 49 min |
| Apr 10, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 55 min |
| Apr 10, 9:32 PM CDT | Areal Flood Advisory | EWX | Llano | 4 hr |
| Apr 10, 9:35 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 70 min |
| Apr 10, 9:43 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 62 min |
| Apr 10, 10:41 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 64 min |
| Apr 10, 10:45 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 45 min |
| Apr 10, 10:50 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| Apr 10, 11:28 PM CDT | Special Weather Statement | EWX | Llano | 62 min |
| Apr 10, 11:46 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 29 min |
| Apr 11, 12:13 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 47 min |
| Apr 11, 12:29 AM CDT | Special Weather Statement | EWX | Gillespie | 76 min |
| Apr 11, 12:58 AM CDT | Special Weather Statement | EWX | Val Verde | 62 min |
| Apr 11, 2:30 AM CDT | Special Weather Statement | EWX | Kendall | 45 min |
| Apr 11, 3:15 AM CDT | Special Weather Statement | EWX | Kendall | 45 min |
| Apr 11, 3:53 AM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| Apr 11, 3:58 AM CDT | Special Weather Statement | EWX | Kendall | 47 min |
| Apr 11, 4:14 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 46 min |
| Apr 11, 4:24 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Apr 11, 4:57 AM CDT | Special Weather Statement | EWX | Kendall | 48 min |
| Apr 11, 5:19 AM CDT | Areal Flood Advisory | EWX | Kendall | 116 min |
| Apr 11, 8:19 AM CDT | Special Weather Statement | EWX | Burnet | 26 min |
| Apr 11, 9:31 AM CDT | Special Weather Statement | EWX | Williamson | 44 min |
| Apr 11, 9:43 AM CDT | Special Weather Statement | EWX | Hays | 47 min |
| Apr 11, 10:08 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 52 min |
| Apr 11, 10:18 AM CDT | Areal Flood Advisory | EWX | Blanco, Hays, Travis | 3 hr |
| Apr 11, 10:31 AM CDT | Special Weather Statement | EWX | Williamson | 44 min |
| Apr 11, 10:51 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Apr 11, 10:55 AM CDT | Severe Thunderstorm Warning | EWX | Hays | 35 min |
| Apr 11, 11:01 AM CDT | Special Weather Statement | EWX | Blanco | 29 min |
| Apr 11, 11:15 AM CDT | Special Weather Statement | EWX | Caldwell | 30 min |
| Apr 11, 11:19 AM CDT | Special Weather Statement | EWX | Lee | 26 min |
| Apr 11, 11:30 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Hays | 4 hr |
| Apr 11, 11:31 AM CDT | Special Weather Statement | EWX | Hays | 29 min |
| Apr 11, 11:40 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays, Kendall | 50 min |
| Apr 11, 11:56 AM CDT | Special Weather Statement | EWX | Caldwell | 49 min |
| Apr 11, 11:57 AM CDT | Flash Flood Warning | EWX | Caldwell, Hays | 3 hr |
| Apr 11, 12:19 PM CDT | Special Weather Statement | EWX | Travis | 41 min |
| Apr 11, 12:21 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe, Hays | 54 min |
| Apr 11, 12:34 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 41 min |
| Apr 11, 12:45 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 4 hr |
| Apr 11, 12:52 PM CDT | Tornado Warning | EWX | Guadalupe | 23 min |
| Apr 11, 12:56 PM CDT | Special Weather Statement | EWX | Bastrop | 49 min |
| Apr 11, 1:05 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Guadalupe | 4 hr |
| Apr 11, 1:06 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Guadalupe | 39 min |
| Apr 11, 1:15 PM CDT | Tornado Warning | EWX | Guadalupe | 30 min |
| Apr 11, 1:20 PM CDT | Special Weather Statement | EWX | Llano | 40 min |
| Apr 11, 1:24 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Hays | 4 hr |
| Apr 11, 1:44 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe, Wilson | 32 min |
| Apr 11, 1:57 PM CDT | River Flood Warning | EWX | Blanco | 17 hr |
| Apr 11, 1:57 PM CDT | River Flood Warning | EWX | Hays | 23 hr |
| Apr 11, 1:57 PM CDT | River Flood Warning | EWX | Hays | 20 hr |
| Apr 11, 1:58 PM CDT | Special Weather Statement | EWX | Bexar | 47 min |
| Apr 11, 2:04 PM CDT | Special Weather Statement | EWX | Guadalupe | 41 min |
| Apr 11, 2:07 PM CDT | Areal Flood Advisory | EWX | Bexar | 4 hr |
| Apr 11, 2:21 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Travis, Williamson | 3 hr |
| Apr 11, 2:27 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe | 36 min |
| Apr 11, 2:36 PM CDT | Areal Flood Advisory | EWX | Guadalupe | 3 hr |
| Apr 11, 2:36 PM CDT | River Flood Warning | EWX | Guadalupe | 18 hr |
| Apr 11, 2:45 PM CDT | Special Weather Statement | EWX | Bexar | 45 min |
| Apr 11, 2:57 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina | 3 hr |
| Apr 11, 3:19 PM CDT | Special Weather Statement | EWX | Frio | 41 min |
| Apr 11, 3:27 PM CDT | Special Weather Statement | EWX | Medina | 48 min |
| Apr 11, 3:32 PM CDT | Special Weather Statement | EWX | Bexar | 43 min |
| Apr 11, 3:35 PM CDT | Special Weather Statement | EWX | Karnes | 40 min |
| Apr 11, 3:48 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 42 min |
| Apr 11, 4:00 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes, Wilson | 3 hr |
| Apr 11, 4:05 PM CDT | Special Weather Statement | EWX | Uvalde | 40 min |
| Apr 11, 4:07 PM CDT | Special Weather Statement | EWX | Maverick | 38 min |
| Apr 11, 4:17 PM CDT | Special Weather Statement | EWX | Dimmit | 43 min |
| Apr 11, 4:25 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 50 min |
| Apr 11, 4:34 PM CDT | Special Weather Statement | EWX | Atascosa | 41 min |
| Apr 11, 4:56 PM CDT | Special Weather Statement | EWX | Dimmit | 49 min |
| Apr 11, 5:01 PM CDT | Special Weather Statement | EWX | Dimmit | 44 min |
| Apr 11, 5:14 PM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Apr 11, 5:37 PM CDT | Special Weather Statement | EWX | Zavala | 53 min |
| Apr 11, 5:41 PM CDT | Special Weather Statement | EWX | Maverick | 49 min |
| Apr 11, 5:45 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 33 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.